Revealed preference analysis for convex rationalizations on nonlinear budget sets

L. Cherchye, T. Demuynck, B. de Rock

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Scopus)

Abstract

We present necessary and sufficient revealed preference conditions to verify whether a finite data set on nonlinear budget sets is consistent with the maximization of a quasi-concave utility function. When budget sets are finite unions of polyhedral convex sets, these conditions require feasibility of a set of linear inequalities, which makes them easy to use in practical applications.
Original languageEnglish
Pages (from-to)224-236
Number of pages13
JournalJournal of Economic Theory
Volume152
DOIs
Publication statusPublished - Jul 2014

Keywords

  • Quasi-concavity
  • Convex preferences
  • Nonlinear budget sets
  • Revealed preference conditions
  • AFRIATS THEOREM

Cite this